MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
QC-1.5-2-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/06/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
Medtronic received information that a echelon10 catheter tip was damaged and an axium qc-1.5-2-helix coil could not be detached.Aneurysm embolization.The microcatheter was shaped and found that the tip was damaged.Replacing with another microcatheter and was successfully in place.After forming a hoop, qc-1.5-2-helix was selected for filling.The spring coil could not be detached, replaced with another one and the filling was successful.The surgery was successfully completed.The devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as per ifu.The patient was being treated for an unruptured, saccular aneurysm in the ophthalmic artery.The max diameter was 6mm and the neck diameter was 2mm.The patient's blood flow was normal and vessel tortuosity was normal.The access vessel was femoral artery.No patient symptoms or complications were reported.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported the cause of the catheter tip damage was not determined.2 attempts were made to detach the coil using the manual method.Prior to coil non-detachment not issues were encountered.No damage was observed on the pushwire after removal from the patient.
Additional Manufacturer Narrative
H3: product analysis #(b)(4):equipment used: vis (m-81805), 203cm ruler (m-83360) document used: dwgs105-5091-150 rev.Ay as found condition (condition of returned device): an echelon-10 micro catheter and an axium implant coil were returned within a shipping box and within a sealed biohazard pouch.Visual inspection/damage location details: the echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium implant coil instructions for use (ifu): ¿axium detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium implant coil.(pli-10) the axium implant coil was returned without the introducer sheath.The actuator interface was found to intact and attached to the coupler tube.There did not appear to be evidence of mechanical detachment using an instant detacher at this location.The axium prime pushwire was found to be kinked at ~162.1cm from proximal end.The coin was found still against the lumen stop with what appeared to be blood underneath the outer jacket.The shield coil was found stretched with the implant coil still attached.The implant coil was found stretched and damaged with the polypropylene filament intact.The lumen stop and retainer ring were found to be visually in good condition.The coin appeared to be damaged.No other anomalies were observed.(pli-20) the total length of the echelon-10 micro catheter was measured to be ~155.9cm (reference 155.0cm).The useable length of the echelon-10 micro catheter was measured to be ~148.2cm which is within specification (147.0cm ± 1.5cm).Upon visual inspection, no issues were found with the echelon-10 micro catheter hub or distal tip.The catheter body was found to be kinked at ~127.6cm from distal tip.The echelon-10 micro catheter distal tip was noted to be pre-shaped.Testing/analysis (including sem reports): the distal outer jacket was removed, and a manual detachment was then attempted by retracting the release wire and the release wire was successfully detached.Conclusion: based on the analysis performed, the axium implant coil was confirmed to have non-detachment as the pushwire was returned with the implant coil still attached.However, the implant coil was successfully detached manually during testing.The likely cause for the non-detachment are the kinks found on the pusher and blood residue underneath the outer jacket, causing the release wire to become stuck.The implant coil was found damaged, and the pusher was found bent/kinked.Possible causes for coil and pusher damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment as the device was returned without its dispenser coil.Since the instant detacher was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.Based on the reported information and the device analysis the customer¿s report of ¿catheter kink/damage¿ was able to be confirmed as the catheter was found to be kinked.The cause for damage could not be determined.(reyesr32 2022-09-22) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative